MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M33MM
Medical Device Problem Codes Perivalvular Leak (1457); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Through implant patient registry it was learned that a 33mm 11400 mitral valve was explanted on pod# 3 due to recurrent perivalvular leak.The explanted valve was replaced with a 31mm 11400m valve.Per medical records, patient experienced paravalvular leak post-implantation of the 33mm mitral valve and had redo-mvr with a 31mm 11400 valve.Post bypass tee showed all the valves were competent.The patient was sent back to cvicu.On pod#9 the patient required pacemaker placement.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Regurgitation is considered to be a perivalvular leak (pvl) if a turbulent eccentric jet originates between the bioprosthetic sewing ring and the annulus.Pvl can occur in the mitral and aortic position for similar reasons.In the early postoperative period, the highest incidence of pvl has been seen in patients developing infective endocarditis, which is most likely attributed to inadequate peri-operative antibiotic prophylaxis or nosocomial infection.Annular calcification is also a risk factor for the development of peri-operative pvl as the bioprosthesis may not seat properly after debridement.Technique related factors, such as incorrect valve sizing, have been shown to contribute to the development of pvl.Anatomical factors may create difficulty seating the bioprosthetic valve resulting in pvl.The anatomy of the annulus may induce mechanical stresses along the rigid bioprosthetic ring which can influence long-term valve performance and durability.A diseased or rigid annulus can potentially increase the mechanical stress on the prosthetic valve, leading to pvl.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A definitive root cause cannot be conclusively determined; however, patient and/or procedural factors likely caused or contributed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated: b4, g3, g5, h2, h6 the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.

Brand Name
EDWARDS MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key18062413
Report Number2015691-2023-17232
Device Sequence Number7427509
Product Code LWR
UDI-Device Identifier00690103205572
UDI-Public(01)00690103205572(17)270508(11)2305092110480719
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M33MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/07/2023
12/04/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/29/2023
12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age71 YR
Patient SexMale